Alert archive / Colorado / Freeze Warnings in 2017

Freeze Warning 7, NWS Pueblo, CO

October 9, 201713 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 9, 2017, 3:49 AM MDT for 13 counties in Colorado. It took effect at Oct 9, 2017, 8:00 PM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2017, 3:49 AM MDT (09:49 UTC)
In effect from
Oct 9, 2017, 8:00 PM MDT
Expired
Oct 10, 2017, 8:53 AM MDT
In force
13 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2017-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2017-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-417 J/kg
Mixed-layer LCL
2128 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

490 
WWUS75 KPUB 090949
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
349 AM MDT Mon Oct 9 2017

COZ083>089-093>099-091800-
/O.UPG.KPUB.FZ.A.0002.171010T0200Z-171010T1500Z/
/O.NEW.KPUB.FZ.W.0007.171010T0200Z-171010T1500Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
349 AM MDT Mon Oct 9 2017

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MDT
TUESDAY...

The National Weather Service in Pueblo has issued a Freeze
Warning, which is in effect from 8 PM this evening to 9 AM MDT
Tuesday. The Freeze Watch is no longer in effect. 

* LOCATION...All of the Southeast Colorado Plains including 
  Colorado Springs, Pueblo, Canon City, Walsenburg, La Junta, 
  Lamar and Springfield. 

* TEMPERATURE...mid 20s along the Interstate 25 corridor, low 30s
  over the far Eastern Plains.

* IMPACT...Seasonal plants could be killed or damaged. 
  Irrigation systems and spigots could also be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
5 follow-up statements
755 
WWUS75 KPUB 091632
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1032 AM MDT Mon Oct 9 2017

COZ083>089-093>099-100045-
/O.CON.KPUB.FZ.W.0007.171010T0200Z-171010T1500Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
1032 AM MDT Mon Oct 9 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
9 AM MDT TUESDAY...

* LOCATION...Interstate 25 corridor and all of the southeast 
  plains including Colorado Springs, Pueblo, Canon City, 
  Walsenburg, Trinidad, La Junta, Lamar and Springfield. 

* TEMPERATURE...mid to upper 20s along the Interstate 25 
  corridor, lower 30s over the far Eastern Plains. 

* IMPACT...Seasonal plants could be damaged or killed. Irrigation
  systems and spigots could also be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are highly 
likely. These conditions will damage or kill crops and other 
sensitive vegetation.

&&

$$
348 
WWUS75 KPUB 092054
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
254 PM MDT Mon Oct 9 2017

COZ083>089-093>099-100500-
/O.CON.KPUB.FZ.W.0007.171010T0200Z-171010T1500Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
254 PM MDT Mon Oct 9 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
9 AM MDT TUESDAY...

* LOCATION...Interstate 25 corridor and all of the southeast 
  plains including Colorado Springs, Pueblo, Canon City, 
  Walsenburg, Trinidad, La Junta, Lamar and Springfield. 

* TEMPERATURE...mid to upper 20s along the Interstate 25 corridor,
  lower 30s over the far southeastern Plains. 

* IMPACT...Seasonal plants could be damaged or killed. 
  Irrigation systems and spigots could also be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are highly
likely. These conditions will damage or kill crops and other
sensitive vegetation.

&&

$$
837 
WWUS75 KPUB 100141
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
741 PM MDT Mon Oct 9 2017

COZ083>089-093>099-101000-
/O.CON.KPUB.FZ.W.0007.171010T0200Z-171010T1500Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
741 PM MDT Mon Oct 9 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY...

* LOCATION...I-25 corridor and all of the southeast plains 
  including Colorado Springs, Pueblo, Canon City, Walsenburg, 
  Trinidad, La Junta, Lamar and Springfield. 

* TEMPERATURE...Mid to upper 20s along the I-25 corridor and
  around 30 over the far southeast plains. 

* IMPACT...Seasonal plants could be damaged or killed. Irrigation
  systems and spigots could be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are highly
likely. Seasonal plants will likely be damaged or killed.
Irrigation systems and spigots could be damaged. Cover or bring
seasonal plants indoors. Drain irrigation systems. Disconnect
hoses.

&&

$$
968 
WWUS75 KPUB 100945
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
345 AM MDT Tue Oct 10 2017

COZ083>089-093>099-101500-
/O.CON.KPUB.FZ.W.0007.000000T0000Z-171010T1500Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
345 AM MDT Tue Oct 10 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* LOCATION...I-25 corridor and all of the southeast plains 
  including Colorado Springs, Pueblo, Canon City, Walsenburg, 
  Trinidad, La Junta, Lamar and Springfield. 

* TEMPERATURE...Mid to upper 20s along the I-25 corridor and 
  around 30 over the far southeast plains. 

* IMPACT...Seasonal plants could be damaged or killed. 
  Irrigation systems and spigots could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are highly
likely. Seasonal plants will likely be damaged or killed.
Irrigation systems and spigots could be damaged. Cover or bring
seasonal plants indoors. Drain irrigation systems. Disconnect
hoses.

&&

$$
405 
WWUS75 KPUB 101453
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
853 AM MDT Tue Oct 10 2017

COZ083>089-093>099-101600-
/O.CAN.KPUB.FZ.W.0007.000000T0000Z-171010T1500Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
853 AM MDT Tue Oct 10 2017

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Pueblo has cancelled the Freeze
Warning. 

Shortly before 9 AM temperatures have risen above freezing across
nearly all of the Freeze Warning area.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 9, 3:48 AM MDT, 1 minute earlier.

Area forecast discussion, Oct 9, 3:48 AM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Pueblo CO
348 AM MDT Mon Oct 9 2017

.SHORT TERM...(Today and tonight)
Issued at 342 AM MDT Mon Oct 9 2017

...Winter is here...

Currently...strong north winds behind a cold front have spread
across much of Southern Colorado early this morning.  This has
allowed colder air to move south into the region.  Gusts in excess
of 40 mph are expected to continue through the morning hours.
Temperatures will fall into the lower 30s over the Palmer Divide, to
lower 40s across much of the Plains.  Radar has generally been quiet
early this morning, with echoes starting to fill in along the
Eastern Mountains, north into the Palmer Divide.

Today...the main model forecast difference for today is the storm
track.  The latest solutions have the upper system taking a more
southerly track, southeast out of Utah and across northern New
Mexico.  This storm track should allow more favorable conditions for
precipitation along the Eastern Mountains and I-25 corridor through
this morning.  Given the northerly winds, areas around Pueblo may
not see much in the way of precipitation.  Heavier snow, with snow
levels down to around 5500 feet, should fall over the Eastern
Mountains, and adjacent lee slopes through this afternoon.  Snow
totals look good compared to previous forecasts for the mountains.
Locations over the lower elevations also look good at this time.
There could be some blowing and drifting of snow on the Palmer
Divide this morning.  Generally, accumulations will be on grassy and
elevated surfaces, however, Monument Hill may experience some
slushy driving conditions this morning. Temperatures will fall for
much of the morning, with very little movement this afternoon.

Tonight...the upper level storm system is forecast to move east into
the Texas Panhandle this evening, and moving into Central Kansas by
Tuesday morning.  Models in good agreement with precipitation ending
from west to east in the 06 to 09z time frame.  Clearing skies and
cold air across the region will likely bring a widespread freeze to
the Eastern Plains through Tuesday morning.  Lows in the mid 20s to
low 30s are expected, with the coldest temperatures along the I-25
corridor and areas where snow may be on the ground.  Those with
exposed outdoor pipes and sensitive vegetation take precautions to
protect their property.  Mozley

.LONG TERM...(Tuesday through Sunday)
Issued at 342 AM MDT Mon Oct 9 2017

Shortwave ridging for Tuesday will transition to southwesterly flow
aloft for the remainder of the work week.  The weather will remain
dry with slowly moderating temperatures for Tuesday especially given
the cold start for most areas.  However temperatures should climb
sufficiently to melt any snow off pretty quickly across the lower
elevations. Surface lee trof redevelops for Wednesday and will bring
a good warming to all of southern CO with temperatures returning to
near normal values. Mountains and high valleys will see a return of
breezy southwest winds Wednesday afternoon.

Winds will increase across the southeast mountains Wednesday night
as a weak wave translates across and the sfc lee trof kicks
eastward in response. Thursday will be windy and warm for all
areas with above normal temperatures. Friday looks mainly dry at
this point with a backdoor cold front lurking across east central
Colorado during the afternoon. This could shave a couple degrees
off high temperatures out east depending on how far south it
progresses.

Next upper trof will move across the Rockies on Saturday or Saturday
night with long range models keeping the track to the north of the
area. Still some timing differences between the faster GFS and the
slower and slightly farther south EC.  Front tries to push into
southeast CO Friday night or Saturday, though looks largely dry at
this point and not nearly as cold as the one we are dealing with
right now. There could be an isolated thunderstorm or two across
the far southeast plains Saturday evening.  Then westerly flow
returns for Sunday with drier and warmer weather returning. All in
all, a rather quiet week ahead.
-KT

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 342 AM MDT Mon Oct 9 2017

KALS...gusty east winds are expected through this afternoon with
gusts to near 30 kts.  A few showers are possible this afternoon
with CIGS reduced and restricted VIS due to snow and blowing snow.
Expect clearing conditions this evening with MVFR to VFR conditions
heading into Tuesday morning.

KCOS...strong north winds gusting to 40 kts will continue into this
afternoon.  Showers will bring periods of reduced VIS and CIGS,
especially this morning into early afternoon.  Winds will subside
tonight with clearing conditions and VFR by Tuesday morning.

KPUB...strong north winds will continue through the afternoon, with
gusts nearing 45 kts this morning, before decreasing slightly later
this morning.  A few rain or snow showers may bring reduced VIS and
CIGS to the terminal, especially through early afternoon.  Clearing
conditions are expected tonight with VFR conditions into Tuesday
morning.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 8 PM this evening to 9 AM MDT Tuesday for
COZ083>089-093>099.

Winter Weather Advisory until 3 PM MDT this afternoon for
COZ058>063-076>078-085.

Winter Weather Advisory until 7 PM MDT this evening for
COZ072>075-079-080-087.

Winter Storm Warning until 3 PM MDT this afternoon for COZ081-
082-084.

&&

SHORT TERM...MOZLEY
LONG TERM...KT
AVIATION...MOZLEY
Hazardous weather outlook, Oct 8, 9:00 PM MDT, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
900 PM MDT Sun Oct 8 2017

COZ058>089-093>099-100300-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
900 PM MDT Sun Oct 8 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

A strong storm system will begin to move across the region late
this evening sending a strong cold front south across the Plains.
Very strong winds are expected behind the front, with north winds
gusting in excess of 50 mph across much of the Plains. In
addition, much colder air will move south across the Plains behind
the front. Expect initially rain this evening over the Palmer
Divide, changing to snow later tonight. Snow levels will fall
overnight to around 6000 feet by morning. The Central and Eastern
Mountains will also see snowfall late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Moderate to heavy snow and gusty winds will continue across
southern Colorado through early Monday evening. The heaviest snow,
strongest winds and greatest impacts will be across Teller and
Northern El Paso counties where colder temperatures will allowing
for a quicker change over to snow. Roads will become slick and
hazardous for the morning commute with reduced visibilities in
blowing snow. Strong north winds may also cause tree limbs to
break if sufficient snow loading occurs, and this may lead to
power outages. Snowfall accumulations of 4 to 8 inches with local
accumulations of up to 12 inches across the higher elevations
will be possible.

Moderate to briefly heavy snow is also expected across Chaffee
and Lake counties, western and central Fremont county, the Wets
and Sangre De Cristo mountains, and the Wet Mountain valley. Roads
will likely become slick and snowpacked at times on Monday.
Snowfall accumulations of 3 to 6 inches will be possible with
up to 10 inches across the higher elevations.

Southern El Paso and Huerfano counties will also experience
moderate snow and blowing snow on Monday with the potential for
slick roads at times under the heavier snow showers, though roads
may melt off at times during the day when the snowfall lessens.
Accumulations of 2 to 4 inches will be possible.

Elsewhere, the southwest mountains and the San Luis Valley will
see light accumulations of 1 to 3 inches. The southeast plains
will see mainly rain, though a brief change over to snow will be
possible Monday morning down to 4500 feet. Due to the warm ground,
accumulations are not expected to have much impact below 5500
feet. However strong north winds across the plains will gust to
around 45 mph which will pose hazards to high profile vehicles
traveling on east west oriented roadways.

The storm system will move into western Kansas Monday evening with
snow ending from north to south. Clearing skies will allow for a
cold night with a significant freeze possible across all of the
southeast plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across all of southern Colorado tonight.

Hodanish

Nearby

Freeze Warnings in Colorado, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.